CaltechAUTHORS
  A Caltech Library Service

A large-population limit for a Markovian model of group-structured populations

Puhalskii, A. and Simon, Barry (2017) A large-population limit for a Markovian model of group-structured populations. . (Submitted) http://resolver.caltech.edu/CaltechAUTHORS:20180806-145540097

[img] PDF - Submitted Version
See Usage Policy.

360Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20180806-145540097

Abstract

A Markovian model of group-structured (two-level) population dynamics features births, deaths, and migrations of individuals, and fission and extinction of groups. These models are useful for studying group selection and other evolutionary processes that occur when individuals live in distinct groups. We show that the sample paths of a properly scaled sequence of these models converge in an appropriate Skorohod space to a deterministic trajectory that is a unique solution to a quasilinear evolution equation. The PDE model can therefore be justified as an approximation to the Markovian one.


Item Type:Report or Paper (Discussion Paper)
Related URLs:
URLURL TypeDescription
https://arxiv.org/abs/1712.09119arXivDiscussion Paper
ORCID:
AuthorORCID
Simon, Barry0000-0003-2561-8539
Record Number:CaltechAUTHORS:20180806-145540097
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20180806-145540097
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:88616
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:06 Aug 2018 22:05
Last Modified:06 Aug 2018 22:05

Repository Staff Only: item control page